Cinnamon

Member
  • Content count

    24
  • Joined

  • Last visited

About Cinnamon

  • Rank
    Member
  • Birthday 10/17/84

Profile Information

  • Gender
    Woman
  1. Hey, there. So, my psychiatrist wants to put me on Vraylar and my biggest concern - I have an eating disorder - is the possibility of weight gain. I know it's a new drug so there's probably not much info... but for those who are on it... did you gain weight and, if so, was it metabolic slowdown or did it make you eat more?
  2. I've been on Seroquel XR for maybe two to three years now. and I guess I was one of the "lucky ones" in that it did not cause weight gain for me. However, about a week ago, my pdoc prescribed Seroquel (IR) PRN in order to address episodic anxiety. I suppose there could be a number of factors at play - PMS, constipation (i.e., the bane of my existence) a little extra sodium last night, etc. - but I've gained 3 pounds in the last week with no change in diet or exercise. Again, I know it could be a coincidence but I was just wondering if any of you have experienced weight gain on the IR version but not the XR version.
  3. Somehow, this post turned into a book, so just read the bold if you're only interested in Seroquel and not other atypical antipsychotics. There are huge variations in how people respond to atypicals, particularly with regard to weight. I originally tried the more weight neutral ones - I was at one of the worst points in my anorexia and would not touch anything with a risk of weight gain - and had bad responses unrelated to weight. Abilify induced a manic episode and Geodon induced a psychotic episode. Fun. As for the very new atypicals, Fanapt made my breath smell so bad that my boyfriend could hardly stand it, and Latuda made me too tired to function. Saphris was actually somewhat helpful. It didn't cause weight gain, per se, but it made me so hungry that it probably would have in someone who didn't not monitor weight closely. My pdoc and I ultimately decided that this side effect, because of my personal psychology, was doing more harm than good. (It made me so hungry that I starting bingeing and purging.) As for the stereotypical "weight gainers," Risperdal made me gain 10 pounds in a week with no change in food take. (That really seems to defy the laws of physics, but that's what happened anyway.) And, no, it was not water weight, as it did not go away when I stopped taking it after a week. Somehow, my pdoc talked me into trying Invega, a cousin of Risperdal, because he said - not sure if this is true or not - that its weight gain profile was not as bad. Well, that may be true for some, but not for me. It too induced rapid weight gain, and I took myself of it in a week. I have several "treatment friends" who consider Zyprexa a godsend (even if they've gained a lot of weight on it) but I have always been too chickenshit to try it because of its likelihood of causing weight gain. That probably sounds vain and stupid but my psychological effect to rapid weight gain is so extreme because of my eating disorder (depression to the point of suicidality) that I was not willing to risk it. I'm not exactly sure how I got off on that tangent, as you only asked about Seroquel. (I guess I was trying to show how side effects that other people on this forum have mentioned did not happen to me and vice versa.) I take a pretty hefty dose of Seroquel. Well, actually, I take 800 mg - I believe this is the highest dose - of Seroquel XR, plus Seroquel (IR) as needed (up to 200 mg per day). No weight gain. No appetite increase. No side effects at all, really, except for drowsiness if I take 200 mg Seroquel (IR) at once, but this is intentional because I use this amount when I can't sleep. For me, Seroquel XR rescued me from an exhausting cycle of inpatient admissions for psychotic mania and suicidal ideation. (The regular Seroquel PRN is a new addition - I'm using it as a sleep aid and am keeping my fingers crossed that it will lower my anxiety, as well - but I've taken it in the past with no side effects.) Thanks in large part to Seroquel, I am more functional now than I have been in years. And my weight is the same as when I started it 3 (?) years ago. I guess the irritating and frustrating moral to the story, as you can see from the variety of answers to this post, is that the only way to figure out how your body will react to a drug is to try it. It sucks, I know...
  4. Okay, thanks! That's another thing I'll look into. Btw, I originally wrote under the name waitingforgodot, but I just remembered that I have this older account...but I'm the same person. So, I know I'm resurrecting an old post here, but I'm feeling a little bit of a time crunch here. So far, I've tried a few alternative therapies and my pdoc upped my Lamictal, which was useless. But school is on the horizon, I'm anxious as hell, and now I'm anxious about how my anxiety level is going to increase once school starts, if that makes sense. I am going to suggest an atypical, although she's a younger pdoc and they sometimes get freaked out by the "oldies," I think because they're being cya about tardive diskinesia. But, anyway, for those of you who have tried typical APs for anxiety, did you take them regularly or PRN. Were they relatively low doses? (That might freak out my pdoc less.) I really need something to kill this anxiety. I'm crawling out of my skin.
  5. Like I said, I think the rationale was that I am maxed out on all my other non-PRN meds, and she was probably hoping to just up the dose of something I was already on rather than add something new. Also, she may have thought I was "confusing" anxiety with hypomania (since I'm also bipolar, and therefore upping a mood stabilizer would make sense) but I've been dealing with this stuff long enough to know the difference. And, as predicted, the extra Lamictal is doing absolutely nil.
  6. Thanks so much for your input. AcroJack, your story made me somewhat hopeful. I think she upped the Lamictal because it's the only medication I'm not on the max dose of and she probably wanted to try upping it before adding an entirely new medication into the equation. Obviously, I'll be thrilled if it helps. I'm just a little skeptical.
  7. My two most prominent mental health issues are bipolar disorder (1) and generalized anxiety disorder. I currently take 800 mg Seroquel XR, 200 mg Lamictal, 300 mg Wellbutrin XL, and Klonopin PRN (up to 3 mg a day), and this "cocktail" has really helped keep my mood stable over long periods of time. What is not stable, though, is my anxiety. My baseline anxiety is way too high, and, in the face of objectively stressful situations, I can become almost catatonic. (I cannot feel my limbs, experience derealization, and find it hard to speak.) Also, my resting heart rate, unless I take a hefty dose of Klonopin, is almost always over 100. Anyway, I saw my pdoc today, and she decided, based on my symptoms, to up my Lamictal to 300 mg/day in split doses. I'm going to give it a shot, but I do a lot of research on the drugs I take, and there is very little support for using Lamictal for anxiety. Does anyone have success (or failure) stories about using Lamictal for anxiety?